Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Coupling conditions for linear hyperbolic relaxation systems in two-scale problems
HTML articles powered by AMS MathViewer

by Juntao Huang, Ruo Li and Yizhou Zhou HTML | PDF
Math. Comp. 92 (2023), 2133-2165 Request permission


This work is concerned with coupling conditions for linear hyperbolic relaxation systems with multiple relaxation times. In the region with a small relaxation time, an equilibrium system can be used for computational efficiency. The key assumption is that the relaxation system satisfies Yong’s structural stability condition [J. Differential Equations, 155 (1999), pp. 89–132]. For the non-characteristic case, we derive a coupling condition at the interface to couple two systems in a domain decomposition setting. We prove the validity by the energy estimate and Laplace transform, which shows how the error of the domain decomposition method depends on the smaller relaxation time and the boundary-layer effects. In addition, we propose a discontinuous Galerkin (DG) numerical scheme for solving the interface problem with the derived coupling condition and prove the $L^2$ stability. We validate our analysis on the linearized Carleman model and the linearized Grad’s moment system and show the effectiveness of the DG scheme.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2020): 35L50, 65M55
  • Retrieve articles in all journals with MSC (2020): 35L50, 65M55
Additional Information
  • Juntao Huang
  • Affiliation: Department of Mathematics and Statistics, Texas Tech University, Lubbock, Texas 79409
  • MR Author ID: 1121918
  • ORCID: 0000-0003-0527-7431
  • Email:
  • Ruo Li
  • Affiliation: School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic ofChina
  • Email:
  • Yizhou Zhou
  • Affiliation: School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China
  • Email:
  • Received by editor(s): July 11, 2022
  • Received by editor(s) in revised form: December 8, 2022, and February 28, 2023
  • Published electronically: May 8, 2023
  • Additional Notes: This work was supported by the National Key R&D Program of China, Project Number 2020YFA0712000 and the China Postdoctoral Science Foundation, Project Number 2021M700002. The third author is the corresponding author.
  • © Copyright 2023 American Mathematical Society
  • Journal: Math. Comp. 92 (2023), 2133-2165
  • MSC (2020): Primary 35L50, 65M55
  • DOI: